Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 3, 2021, 4:41 PM CDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2021, 4:41 PM CDT (21:41 UTC)
- Expired
- Apr 3, 2021, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
The radar
The Midland/Odessa radar (KMAF), 204 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336 WWUS84 KMAF 032141 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 441 PM CDT Sat Apr 3 2021 TXZ278-032230- Davis Mountains Foothills TX- 441 PM CDT Sat Apr 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 530 PM CDT... At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Camp Mitre Peak, or 14 miles north of Alpine, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Brewster and southeastern Jeff Davis Counties. LAT...LON 3052 10372 3072 10356 3041 10312 3033 10344 TIME...MOT...LOC 2141Z 300DEG 11KT 3056 10360 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 3, 2:21 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 3, 2:21 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 221 PM CDT Sat Apr 3 2021 .DISCUSSION... Thunderstorms this morning were located south of I-10 down into the Big Bend Area brought lightning and much needed rain. An upper lvl shortwave trough has progressed across the southern portion of NM/ W TX this morning progressing eastward. Temperatures this afternoon will range in the upper 60s to 70s across the region and 90s in the Rio Grande. There is a slight chance of thunderstorms this afternoon for SE NM and portions of West Texas producing possible lightning and gusty winds. Lapse rates above 7 C and higher CAPE over the Davis Mountains could support a possible isolated strong thunderstorm this afternoon. Easter Sunday will be a nearly identical, temperature wise, to today except a few locations may see slightly cooler high temperatures. There is a slight chance for a thunderstorm or two over the Davis Mountains Sun afternoon. Upper lvl ridging will build in behind the aforementioned shortwave trough. An upper lvl low off the Gulf of AK will dive into the CO front range by Wed morning. Winds will be elevated Tue due to a tight pressure gradient with strong subsidence and mixing. High winds will be possible across the Guadalupe and Delaware Mountains. Well above normal temperatures will be the headline for coming the week. A strong LLTR will build over the region Tue supporting temperatures in the 90s across the region and 100s in the Rio Grande. Fire weather will become a big concern next week (see the Fire Weather Discussion below for more information). Temperatures will stay well above normal all of next week with critically dry and windy conditions persisting through Thu. The upper lvl low will move out over the Midwest Thu/Fri, our area will transition to upper lvl zonal flow. && .FIRE WEATHER... SHRA/TSRA overnight brought measurable rain to parts of the Trans Pecos, but also brought lots of lightning and so we are waiting to see if there we any starts. Otherwise a few more storms are possible thru early evening, thus gusty and erratic winds from outflow winds are a concern if there are new starts. Otherwise by Tue fairly strong fire wx will develop across much of the area with high temps about 15 degrees above normal. Strongest mid-level winds and tightest MSLP gradient will be along and n of I-20, 20-30 mph sustained should be attainable for a few hrs, however high clouds may take the edge off? Recent rainfall and higher RHs have taken the ERCs down, so there is some uncertainty about the magnitude of drying Tue. Wed will likely be even drier as min RHs Wed AM are not going to get above 15% in many areas. 85h-7h winds are modest near 30kts. Using RFTI to represent Tue-Wed wx we see high end critical (6) conditions to be most representative, local low end extreme (7) SE NM. Continued warm and very dry Thu-Fri. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 71 54 81 / 10 0 0 0 Carlsbad 52 75 51 89 / 10 10 0 0 Dryden 57 71 54 82 / 20 20 0 0 Fort Stockton 56 71 53 85 / 20 10 0 0 Guadalupe Pass 50 71 52 82 / 20 10 0 0 Hobbs 50 72 51 83 / 10 10 0 0 Marfa 45 75 43 81 / 10 20 10 0 Midland Intl Airport 55 69 53 82 / 10 10 0 0 Odessa 54 69 53 82 / 10 10 0 0 Wink 55 73 53 87 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 49/89
Hazardous weather outlook, Apr 3, 2:22 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 222 PM CDT Sat Apr 3 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-041930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 222 PM CDT Sat Apr 3 2021 /122 PM MDT Sat Apr 3 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible across the region this afternoon and evening. Storms near the Davis Mountains may produce frequent lightning and gusty outflow winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions will return to portions of the area on Tuesday and Wednesday. Strong winds will be possible in the Guadalupe and Delaware Mountains from Tuesday into early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 3, 4:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 441 PM CDT Sat Apr 3 2021 TXZ278-032230- Davis Mountains Foothills TX- 441 PM CDT Sat Apr 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 530 PM CDT... At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Camp Mitre Peak, or 14 miles north of Alpine, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Brewster and southeastern Jeff Davis Counties. LAT...LON 3052 10372 3072 10356 3041 10312 3033 10344 TIME...MOT...LOC 2141Z 300DEG 11KT 3056 10360 10
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.